Heparin-induced thrombocytopenia in a child

J Pediatr. 1992 Jul;121(1):135-8. doi: 10.1016/s0022-3476(05)82560-0.

Abstract

We describe a case of thrombocytopenia and deep venous thrombosis in a boy who received heparin to maintain patency of a central venous catheter. Measurement of the release of serotonin labeled with carbon 14 confirmed the presence of heparin-induced thrombocytopenia. Children receiving heparin therapy should be monitored for the possibility of heparin-induced thrombocytopenia.

Publication types

  • Case Reports

MeSH terms

  • Adolescent
  • Anastomosis, Surgical
  • Blood Platelets / immunology
  • Catheterization, Central Venous / instrumentation
  • Heparin / adverse effects*
  • Humans
  • Isoantibodies / analysis
  • Leg / blood supply
  • Male
  • Platelet Count / drug effects
  • Subclavian Vein
  • Thrombocytopenia / chemically induced*
  • Thrombophlebitis / chemically induced*
  • Thrombosis / chemically induced
  • Tricuspid Valve / abnormalities
  • Tricuspid Valve / surgery

Substances

  • Isoantibodies
  • Heparin